MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBALANCE TKA TIBIAL TRAY SIZE 4
Health Effect - Clinical Codes Fall (1848); Injury (2348)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The catalog number, ar-503-ttte and lot number 1206173, associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported via the patient's attorney that a patient had an original bi-lateral tka procedure on (b)(6) 2014.On (b)(6) 2016 patient underwent a revision right tka (arthrex reference # (b)(4) medwatch 1220246-2017-00400).On (b)(6) 2018 patient underwent a revision left tka during which the original arthrex implants below were explanted: ar-503-ttte, lot 1206173, tibial tray implant; ar-516-4l, lot 108761402, femoral implant; ar-513-be13, lot 113601414, tibial bearing implant; ar-504-psc9, lot 113601411, patella implant.Per arthrex complaint reference (b)(4), medical records dated (b)(6) 2015 note "she had fallen when visiting her daughter (b)(6) and had surgery that night for external rotation of the right fib." medical records also noted patient had a bmi of approx.(b)(6) which is contraindicated for this device.Information obtained from (b)(6) 2018 op report: revision pre and post operative diagnosis was loosening of tibial component.The tibial component was completely loose.There was no aspect of cement that adhered to the tibia component.Alternatively the cement was fixated to the tibia bone.Revision procedure was completed using another manufacturer's tka devices.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7841425
Report Number1220246-2018-00615
Device Sequence Number16505262
Product Code JWH
UDI-Device Identifier00888867106727
UDI-Public00888867106727
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberIBALANCE TKA TIBIAL TRAY SIZE 4
Device Catalogue NumberAR-503-TTTE
Device Lot Number1206173
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2018
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR